Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On hyperfinite $ W-\sp{\ast} $ algebras


Author: Paul Willig
Journal: Proc. Amer. Math. Soc. 40 (1973), 120-122
MSC: Primary 46L10
DOI: https://doi.org/10.1090/S0002-9939-1973-0328618-9
MathSciNet review: 0328618
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If $ \mathcal{A}$ is a $ W{ - ^\ast }$ algebra on separable Hilbert space $ H$, and if $ \mathcal{A}(\lambda )$ are the factors in the direct integral decomposition of $ \mathcal{A}$, then $ \mathcal{J} = \{ \lambda \vert\mathcal{A}(\lambda )$ is hyperfinite} is $ \mu $-measurable, and $ \mathcal{A}$ is hyperfinite if and only if $ \mathcal{A}(\lambda )$ is hyperfinite $ \mu $-a.e.


References [Enhancements On Off] (What's this?)

  • [1] F. J. Murray and J. von Neumann, On rings of operators. IV, Ann. of Math. (2) 44 (1943), 716-808. MR 5, 101. MR 0009096 (5:101a)
  • [2] J. T. Schwartz, $ W$-$ \ast $ algebras, Gordon and Breach, New York, 1967. MR 38 #547. MR 0232221 (38:547)
  • [3] P. Willig, Trace norms, global properties, and direct integral decompositions of $ W$-$ \ast $ algebras, Comm. Pure Appl. Math. 22 (1969), 839-862. MR 42 #5063. MR 0270170 (42:5063)
  • [4] -, Property $ {\text{P}}$ and direct integral decomposition of $ W$-$ \ast $ algebras, Proc. Amer. Math. Soc. 29 (1971), 494-498. MR 43 #5321. MR 0279600 (43:5321)
  • [5] -, Property $ {\text{L}}$ and direct integral decompositions of $ W$-$ \ast $ algebras, Proc. Amer. Math. Soc. 30 (1971), 87-91. MR 44 #3137. MR 0285920 (44:3137)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46L10

Retrieve articles in all journals with MSC: 46L10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1973-0328618-9
Keywords: Hyperfinite, $ W$-$ \ast $ algebra, direct integral decomposition
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society